Mobic -had to stop taking because of kidney tests, then had cramps in hands & feet, any ideas why?
- 25 Oct 2011 by Dubby-D
- 6 Mar 2015
- mobic, osteoarthritis, meloxicam, blood disorders, kidney
I was recently hospitalized, and they said my blood work showed that my kidney levels were that it was not so great. Something about showing crystals in my kidneys, I guess. They gave me more fluids and suggested I stop my meloxican for at least 3 days and then I could go back to taking. I have noticed that I had several crampings in my hands and feet since not taking my medication. Could this be from not taking my meloxican? I was hospitalized for severe back pain.
I think Meloxican is a miracle drug! When they have taken me off this medicine in the past, I could barely walk or function. I do not know if I should be talking to my doctor about this cramping problem, in fear that she will take me off this wonderful medicine.
What kind of crystals did they see in the kidneys? Did they mention uric acid crystals or gout? Uric acid crystals can be indicative of gout which can cause pain in the joints-many times in the big toe especially, but other joints too. Always be sure that you are staying well hydrated-drink around 64oz of water a day. Tea and coffee are not good for replacing fluid in the body-they act as a diuretic and take out more fluid than they replace leaving you more dehydrated. Many people drink iced tea all day long and are surprised to find out that they are actually dehydrated! Water is best but juices and noncarbonated drinks are okay. Some people find it easier to drink water with lemon or lime wedges added. Sometimes it helps to buy a good quality bottled water instead of tap water-most tap water isnt very palatable and tastes nasty but it depends on where you live. Buyiong bottled water helps if your tap water tastes bad-keep several bottles in the fridge for a nice cold drink.
Eventually you get used to drinking water and it is all you will want when you are thirsty! Keeping well hydrated keeps the urine well diluted and helps keep crystalization in check. It is hard to say whether your pain was caused by holding the mobic-it is an antiinflammatory drug and if you have arthritis you will notice when you quit taking it. If you have uric acid crystals the pain could be also due to gout. Be sure to take your medicine only as ordered-no more, and always take it with food and not on an empty stomach. Antiinflammatories are notoriously hard on the stomach lining and can cause bleeding and ulcers. Find out what kind of crystals you had showing up in your urine-there a few different things that can crytalize in the urine. Since you are being allowed to go back on it they must not think it is causing much damage. I'm glad this medicine works so well for you! Most definitely discuss your symptoms with your Dr. They cannot take good care of you without all the important information!!
Dubby my doc also stopped my meloxican when I recently got out of the hospital because they gave me blood thinners and I had a lot of bruising from the needles and other bruises on my legs not froom shots at all I loked like I had track marks all the way up both arms and my stomache from shots as well. Anyway the doc said that I needed to stop it for a week or til the bruises healed up. So I did. I think he didn't want me to take it while my blod so was thin. Maybe that was why your dr wanted you to as well. I'm not sure but maybe I do hope you are feeling better though watch those kidneys I know how painful that can be hope you have no more problems with them as well. Take care I wish you well
I have a kidney disease alports syndrome and had athritis in hips and back. My doc wanted to try mobic. He told me to ck w/ my kidney doc first. Well my kidney doc about had a fit... he said mobic is very damaging to the kidney (the organ itself)
And not gonna work out esp. Since I have a disease. He was like what is your other doc thinking? Lol
So its a hard thing to cope with. Have pain that can be taken away by one pill, or suffer kidney damage...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2012 • 3 answers
Posted 4 Jun 2012 • 2 answers
Posted 17 Aug 2012 • 2 answers
Posted 9 May 2013 • 1 answer
Posted 14 Nov 2016 • 1 answer